Week Four – Prednisolone 25mg (5 tablets)
That’s right people. HALFWAY. I couldn’t be happier.
So there is one main symptom this week and that’s to do with my skin. Since starting on the steroids I have noticed an increase in small whiteheads – I’m not usually one to get these, if I do get spots it tends to be one/two big ones and they are almost cystic. However, these little buggers are appearing all over my face and just underneath the surface making it look and feel very bumpy. Naturally working in skincare this has got me all kinds of flustered.
Prior to going onto the steroids I had an incredible skincare routine – which I will be sharing – however I was warned that whilst on steroids some of the products I was using might not be suitable due to the active ingredients and a lot of them containing acids. So I switched to a sensitive skin range, which was fine, but now that the spots are appearing I have added a few more advanced bits to make sure the skin isn’t too oily and too spotty 🙁
I have done a little bit of research on the internet, and ‘steroid acne’ is a thing, whilst I wouldn’t claim I have ‘acne’ I do have what appears to be consistent with steroid acne, because it also isn’t just appearing on my face – my chest has also got similar spots – which is incredibly frustrating as we are finally coming into some good weather and my chest looks like a strawberry. However, I have also read that as the dose comes down this should start to clear up … here’s hoping.
The second thing I’ve noticed, is the need to urinate more during the night – this is an incredibly frustrating symptom too, having to get up in the middle of the night when you are all tucked up and so don’t want to leave your bed! But there is nothing I can do about this one, sigh.
All in all I would say the first 4 weeks have mainly been about recovery, I am truly starting to feel more confident and happy again, and actually I am so pleased my appetite is back 🙂 I am becoming more adventurous with what I can eat – I’ve even eaten fresh fruit, which is a huge thing for me!